Articles

Constrained Suboptimality in Incomplete Markets: A General Approach and Two Applications

A. CITANNA, A. Villanacci, A. Kajii

Economic Theory

1998, vol. 11, pp.495-521

Départements : Economie et Sciences de la décision


In this paper we re-examine generic constrained suboptimality of equilibrium allocations with incomplete numeraire asset markets. We provide a general framework which is capable of resolving some issues left open by the previous literature, and encompasses many kinds of intervention in partially controlled marl;et economies. In particular, we establish generic constrained suboptimality, as studied by Geanakoplos and Polemarchakis, even without an upper bound on the number of households. Moreover, we consider the case where asset markets are left open, and the planner can make lump-sum transfers in a limited number of goods. We show that such a perfectly anticipated wealth redistribution policy, though consistent with the assumed incomplete financial structure, is typically effective


JavaScriptSettings